MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430499
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 self-expandable stent system was selected for treatment.An attempt was made to push the pulsar-18 t3 over the v18 guidewire, but it remained stuck.Despite the noted friction, the device was pushed further.During this attempt, the stent was partially released.The device was removed.A second guidewire was inserted into the guidewire lumen of another pulsar-18 t3 from the other direction.Afterwards, this pulsar-18 t3 was used as usual, and the stent was implanted.
 
Additional Manufacturer Narrative
The stent was partially released outside of the patients body.Device was never inserted into the patient.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed the stent is not present anymore underneath the retractable shaft.The distal end of the retractable shaft is located about 6 mm proximal to the device tip although the safety button at the handle is in the locked position.Microscopic inspection revealed foreign material at the proximal end of the guidewire lumen which is potentially uv glue used for the fixation of the shafts inside the luer.Besides, a strong kink was observed in the device shaft at the distal end of the handle lever.The two 0.018 inch guidewires used in the intervention were returned separately.After straightening the kink at the distal end of the handle lever, both returned guidewires could be fully introduced.Increased friction was only felt when passing the kink at the handle lever.However, it seems likely that the kink was induced during the return shipment, and that the foreign material in the guidewire lumen has caused the increased friction of the guidewire during the intervention.The most probable root cause for the complaint event is therefore related to the manufacturing process.To prevent recurrence the respective internal departments were informed about this case.
 
Additional Manufacturer Narrative
The stent was partially released outside of the patients body.Device was never inserted into the patient.The most probable root cause was identified as adhesive residue/particles within the gw lumen.The adhesive residue/particles were identified as glue which is used for the fixation of the shafts in side of the luer.Therefore, the root cause for the complaint event is most likely related to the manufacturing process cutting of innershaft and/or gluing inner shaft / stopper shaft to luer connector.The identified problem triggered a corrective action.The root cause analysis identified a specification issue.Thus, the specification documents and work instructions have been optimized and the in-process control has been optimized.The risk assessment of the corrective action confirmed that the identified problem represents no risk to the health or safety of users, patients or third parties is present and the effectiveness test of the corrective action was successful.

Brand Name
PULSAR-18 T3 6/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17214033
Report Number1028232-2023-03208
Device Sequence Number12315561
Product Code NIP
UDI-Device Identifier07640130446977
UDI-Public(01)07640130446977(17)2603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number430499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02234645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/23/2023
10/24/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/24/2023
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown